Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 22, NWS New Orleans, LA

March 30, 2005Pearl River County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 30, 2005, 6:38 PM CST for Pearl River County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2005, 6:38 PM CST (00:38 UTC)
Expired
Mar 30, 2005, 7:15 PM CST
In force
37 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Pearl River County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 5:55 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2005-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1650 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2005-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1650 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
330 m²/s²
Significant tornado parameter
4.3
Supercell composite
20.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 310038
SVRLIX
MSC109-310115-
/O.NEW.KLIX.SV.W.0022.050331T0038Z-050331T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
638 PM CST WED MAR 30 2005

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 715 PM CST

* AT 633 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED OVER PEARL RIVER COUNTY...OR ABOUT 10 MILES
  NORTHEAST OF POPLARVILLE...AND MOVING NORTHEAST AT 40 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3092 8951 3080 8936 3089 8934 3100 8936

$$
1 follow-up statement
000 
WWUS54 KLIX 310057
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
656 PM CST WED MAR 30 2005

MSC109-310106-
/O.CAN.KLIX.SV.W.0022.000000T0000Z-050331T0115Z/
PEARL RIVER MS-
656 PM CST WED MAR 30 2005

...THE SEVERE THUNDERSTORM WARNING FOR PEARL RIVER COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE 
COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST THURSDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3092 8951 3080 8936 3089 8934 3100 8936

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:32 PM CST, 4 hours 6 minutes earlier.

Area forecast discussion, Mar 30, 2:32 PM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
232 PM CST WED MAR 30 2005

.DISCUSSION...

THIS AFTERNOON THERE WAS EXTENSIVE CLOUD COVER ACROSS THE LOWER
MISSISSIPPI VALLEY WITH SOME REPORTS OF LIGHT RAIN/MIST OVER EAST-
CENTRAL LOUISIANA TO SOUTHWEST MISSISSIPPI.  A SURFACE LOW OVER
IOWA HAD A COLD FRONT INTO EASTERN TEXAS AND A BROAD UPPER-LEVEL
TROUGH WAS ACROSS THE PLAINS STATES.  THE SURFACE LOW IS EXPECTED
TO PUSH NORTHEASTWARD AND DRAG THE COLD FRONT INTO NORTHERN
LOUISIANA TONIGHT AS A SHORTWAVE DROPS INTO THE NORTHWESTERN
TEXAS/WESTERN OKLAHOMA.  ON THURSDAY A SURFACE LOW SHOULD DEVELOP
ALONG THE FRONT IN LOUISIANA...MOVING INTO EASTERN TENNESSEE BY
MIDDAY FRIDAY WITH THE COLD FRONT PUSHING SOUTHEASTWARD THROUGH
THE PCWA.  THE SHORTWAVE WILL DROP INTO THE MID AND LOWER
MISSISSIPPI VALLEY EARLY FRIDAY.  THUS...AS THE FRONT INITIALLY
DROPS INTO LOUISIANA TONIGHT WITH A WEAK DISTURBANCE MOVING ACROSS
THE PCWA THERE WILL BE A CHANCE FOR SHOWERS/THUNDERSTORMS TONIGHT
AND EARLY TOMORROW...WITH THE BETTER CHANCE FOR MORE SIGNIFICANT
SHOWERS/THUNDERSTORMS BEING THURSDAY NIGHT/EARLY FRIDAY AHEAD OF
THE FRONTAL PASSAGE.  SOME OF THE STORMS THURSDAY NIGHT INTO
FRIDAY MORNING COULD BE STRONG TO SEVERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  81  63  81  60 /  10  30  30  50
BTR  81  64  82  62 /  10  30  30  50
MSY  81  65  81  66 /  10  30  30  50
GPT  77  65  78  65 /  10  30  30  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.

&&

In the hours before

Special weather statement, Mar 30, 6:21 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
621 PM CST WED MAR 30 2005

MSZ077-310120-
PEARL RIVER MS-
621 PM CST WED MAR 30 2005

AT 615 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MCNEIL AND POPLARVILLE...MOVING TO THE
NORTHEAST AT 40 MPH.  THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR
MCNEIL AND POPLARVILLE THROUGH 720 PM CST.  THIS THUNDERSTORM IS
CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS TO 45 MPH...AND
OCCASIONAL LIGHTNING STRIKES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR
UPDATES.

32

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 5:04 PM CSTSevere Thunderstorm WarningLIXHancock, Pearl River41 min
Mar 31, 5:09 PM CSTSevere Thunderstorm WarningLIXJackson51 min
Mar 31, 5:39 PM CSTSevere Thunderstorm WarningLIXHancock, Harrison, Pearl River51 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.